High Wind, North Rocky Mountain Front
- When
- November 4, 5:20 PM MST
- Where
- North Rocky Mountain Front forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
A high wind event occurred during the late afternoon and early evening hours of the 4th. Reported wind speeds include a gust to 66 mph at East Glacier Park 8SE.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A high wind event occurred during the late afternoon and early evening hours of the 4th. Reported wind speeds include a gust to 66 mph at East Glacier Park 8SE.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Nov 4, 3:00 PM MST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 300 PM MST FRI NOV 4 2005 .DISCUSSION... LIGHT SNOW SHOWERS CONTINUE TO FALL OVER THE ROCKY MOUNTAIN FRONT. THE SNOW WILL BECOME MORE WIDESPREAD OVERNIGHT ALLOWING FOR A FEW MORE INCHES OF SNOW TO FALL IN THAT REGION. PARTLY CLOUDY SKIES AND COOL WEATHER EXPECTED OVER THE NORTH FOR TONIGHT...WHILE SCATTERED SHOWERS WILL INCREASE OVER SOUTHWEST MONTANA AFTER MIDNIGHT. WINDS WILL STILL BE BREEZY THROUGH THE EVENING HOURS...BUT ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA. THE WINDS WILL DECREASE IN INTENSITY QUICKLY AFTER 6 PM THIS EVENING. FOR SATURDAY...EXPECT ANOTHER BREEZY DAY OVER THE REGION AS A STRONG WESTERLY FLOW WILL CONTINUE ALOFT. SCATTERED SHOWERS ARE POSSIBLE OVER SOUTHWEST MONTANA AND THE ROCKY MOUNTAIN FRONT...BUT DOWNSLOPE WINDS WILL LIMIT ANY PRECIP CHANCES OVER THE NORTHERN PLAINS. TEMPERATURES WILL CONTINUE TO BE JUST BELOW NORMAL. FOR SATURDAY NIGHT AND SUNDAY...ANOTHER AREA OF LOW PRESSURE WILL MOVE EAST THROUGH THE REGION. MID LEVEL WINDS ARE PROGGED NEAR 60 KNOTS...BUT DUE TO THE TRACK OF THE SURFACE LOW I DO NOT THINK THE STRONGEST MID LEVEL WINDS WILL MIX DOWN TO THE SURFACE AT THIS TIME. ADDITIONALLY SNOW WILL DEVELOP OVER THE WESTERN MOUNTAINS SATURDAY NIGHT AND SPREAD OUT OVER THE PLAINS BY SUNDAY MORNING AS A MIX OF RAIN AND SNOW. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE WESTERN MOUNTAINS BECAUSE THE WINDS WILL BE JUST STRONG ENOUGH IN THE MOUNTAIN PASSES TO REDUCE VISIBILITIES DUE TO THE FALLING AND BLOWING AND DRIFTING OF THE SNOW. EXPECT TEMPERATURES TO BE BELOW NORMAL DUE TO THE CLOUDS AND PRECIP. BRUSDA SUNDAY NIGHT THROUGH FRIDAY...UNSETTLED PATTERN IN STORE FOR THE EXTENDED PERIOD WITH A SURFACE COLD FRONT MOVING THROUGH THE CWA SUNDAY NIGHT AND A STRONG UPPER LEVEL TROUGH APPROACHING QUICK ON ITS HEELS. AS THE TROUGH MOVES IN...FEEL THERE IS ENOUGH ENERGY AND MOISTURE TO WARRANT INCREASING POPS OVER THE PLAINS...WITH HIGHER POPS OVER THE MOUNTAINS. HAVE ALSO LOWERED TEMPERATURES TO BE MORE IN LINE WITH...BUT NOT AS COLD AS...MODEL GUIDANCE THROUGH MID WEEK. A WEAK DIRTY RIDGE TRIES TO SET UP BY THE END OF THE WEEK FOR A BRIEF AND SLIGHT WARM UP ON THURSDAY...BUT COLDER AIR CREEPS BACK IN FOR FRIDAY. TEMPERATURES DURING THE ENTIRE EXTENDED PERIOD ARE FAVORABLE FOR SNOW OVER THE PLAINS AT NIGHT...WITH A RAIN/SNOW MIX DURING THE DAY. THOMSON/MPJ && .AVIATION... UPDATED 1735Z. CLOUDS HAVE DISSIPATED OVER MUCH OF THE NORTH CENTRAL MONTANA PLAINS FOR WIDESPREAD VFR CONDITIONS. HOWEVER...ISOLATED TO SCATTERED SHOWERS WILL LINGER OVER THE WESTERN AND SOUTHWEST MOUNTAINS FOR LOCAL MVFR CONDITIONS DUE TO LOWERED CEILINGS. GUSTY WEST WINDS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS WILL DROP OFF AFTER 00Z EXCEPT IN THE FAVORED CANYONS AND PASSES. A WEAK SHORTWAVE TROUGH WILL MOVE OVER CENTRAL MONTANA OVERNIGHT...FOR AN INCREASE IN MID AND HIGH LEVEL CLOUDS OVER THE PLAINS...ALONG WITH SCATTERED TO NUMEROUS SNOW SHOWERS NEAR THE CONTINENTAL DIVIDE. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 29 47 28 42 / 0 10 20 30 CTB 27 43 26 37 / 0 10 30 30 HLN 29 46 30 43 / 20 20 30 50 BZN 26 45 28 45 / 10 20 30 30 WEY 19 35 18 34 / 40 40 60 50 DLN 28 42 29 43 / 20 20 50 50 HVR 27 49 25 42 / 0 10 0 30 LWT 27 46 26 44 / 0 10 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... ...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR THE ROCKY MOUNTAIN FRONT... && SHORT TERM...BRUSDA LONG TERM...THOMSON/MPJ AVIATION...MPJ WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 235 PM MST FRI NOV 4 2005 MTZ009-048-051300- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 235 PM MST FRI NOV 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SUSTAINED WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS AFTERNOON. THE GUSTY WINDS WILL DIMINISH DURING THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SNOWFALL COMBINED WITH VERY WINDY CONDITIONS WILL DEVELOP ONCE AGAIN ON SATURDAY EVENING. A WINTER STORM WATCH HAS BEEN ISSUED FOR SATURDAY NIGHT THROUGH NOON SUNDAY. PLEASE REFER TO GTFWSWTFX FOR FURTHER DETAILS. COLD...BREEZY AND SNOWY WEATHER WILL CONTINUE OFF AND ON THROUGH NEXT THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>047-049>055-051300- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 235 PM MST FRI NOV 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUSTAINED WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED SATURDAY AND SUNDAY. ACCUMULATING SNOW FALL IS EXPECTED OVER THE SOUTHWEST SUNDAY THROUGH MONDAY. REDUCED VISIBILITY IS POSSIBLE IN MOUNTAIN PASSES. COLD...BREEZY AND OCCASIONALLY SNOWY WEATHER WILL CONTINUE OFF AND ON THROUGH NEXT THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480391.